MAUDE Adverse Event Report: COVIDIEN SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45AMT
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Misfire (2532)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigadaptxl, sig power sigadaptxl linear xl adapter, (serial # (b)(6) sigphandle, sig power sigphandle handle, (serial # unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the firing was interrupted at the beginning, it was also difficult to retract the knife blade and the device was locked on tissue.Additionally, at the onset of the cartridge firing sequence, when the error occurred, the following information was displayed on the screen: within the powered stapler block, the status appeared in green; within the adapter block, it appeared in black with a green border; and within the cartridge block, a cartridge icon was displayed alongside a yellow triangle containing a symbol indicating that the tissue had dried out, thereby necessitating manual suturing using the device.The surgeon was compelled to perform a tissue resection on the bronchus, larger than necessary in order to remove the load and adapter, which led to extended surgical time of more than three hours.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25403170
Report Number1219930-2026-03544
Device Sequence Number10327200
Product Code GDW
UDI-Device Identifier10884523003154
UDI-Public(01)10884523003154(17)310131(10)N6B1065Y(20)04
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45AMT
Device Catalogue NumberEGIA45AMT
Device Lot NumberN6B1065Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/04/2026
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexMale